Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 111, NWS JSJ
NWS JSJ issued this small craft advisory at Jun 15, 2011, 10:13 PM CDT. It took effect at Jun 16, 2011, 5:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 10:13 PM CDT (03:13 UTC)
- In effect from
- Jun 16, 2011, 5:00 AM CDT
- Expired
- Jun 16, 2011, 3:24 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
989 WHCA72 TJSJ 160313 RRA MWWSJU URGENT - MARINE WEATHER MESSAGE...DELAYED NATIONAL WEATHER SERVICE SAN JUAN PR 1113 PM AST WED JUN 15 2011 ...A TROPICAL WAVE IS BRINGING STRONG WINDS TO THE CARIBBEAN WATERS... .A TROPICAL WAVE MOVING THROUGH THE AREA WILL BRING STRONG WINDS TO THE CARIBBEAN WATERS. WINDS WILL BEGIN INCREASING TONIGHT AND PEAK ON THURSDAY MORNING. AMZ732-161115- /O.NEW.TJSJ.SC.Y.0111.110616T1000Z-110616T1700Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1113 PM AST WED JUN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM AST THURSDAY. * WINDS: WINDS OF UP TO 25 KNOTS WITH GUSTS TO 33 KNOTS ARE EXPECTED DURING THE PASSAGE OF A TROPICAL WAVE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ741-161115- /O.NEW.TJSJ.SC.Y.0111.110616T1200Z-110616T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 1113 PM AST WED JUN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO NOON AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO NOON AST THURSDAY. * WINDS: WINDS OF UP TO 25 KNOTS WITH GUSTS TO 33 KNOTS ARE EXPECTED DURING THE PASSAGE OF A TROPICAL WAVE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
118 WHCA72 TJSJ 160824 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 424 AM AST THU JUN 16 2011 ...SMALL CRAFT ADVISORY CONDITIONS NO LONGER EXPECTED... AMZ741-160930- /O.CAN.TJSJ.SC.Y.0111.110616T1200Z-110616T1600Z/ MONA PASSAGE SOUTHWARD TO 17N- 424 AM AST THU JUN 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ732-160930- /O.CAN.TJSJ.SC.Y.0111.110616T1000Z-110616T1700Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 424 AM AST THU JUN 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 6:48 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 6:48 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 748 PM AST WED JUN 15 2011 .AVIATION...FAST MOVING SHOWERS AND A FEW TSTORMS WILL CONTINUE OVER EASTERN AREAS THROUGHOUT THE NIGHT...SO MAINTAINED VCSH/VCTS FOR THE TERMINALS AND WILL HAVE TO MONITOR RADAR TRENDS FOR AMENDMENTS. BRIEF IFR IS EXPECTED IN THE HEAVIER SHRA/TSRA. GUSTS TO AROUND 25 KNOTS ARE EXPECTED IN THE HEAVIER ACTIVITY. && .DISCUSSION... A TROPICAL WAVE WILL CONTINUE MOVING WESTWARD ACROSS THE REGIONAL ISLANDS AND WATERS...WITH THE MAIN ENERGY OF THE WAVE AND ASSOCIATED CONVECTION MAINLY JUST SOUTH OF PUERTO RICO. RECENT SATELLITE IMAGERY INDICATES THAT THE WAVE AXIS IS LIKELY JUST SOUTH OF PUERTO RICO WITH THE MORE ACTIVE CONVECTION JUST TO THE EAST OF THE AXIS. AS THE TROPICAL WAVE CONTINUES TO MOVE WESTWARD ACROSS THE REGION TONIGHT INTO THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE U.S VIRGIN ISLANDS AND PUERTO RICO FROM THIS AFTERNOON INTO TONIGHT. IN ADDITION THERE WILL BE A WIND SURGE WITH THE WAVE PASSAGE...WITH WINDS TO NEAR 23 KNOTS POSSIBLE...WITH THE LATEST GUIDANCE SUGGESTING THE SURGE TO PASS THROUGH THE AREA LATER TONIGHT INTO THURSDAY MORNING. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY. RAINFALL ACCUMULATIONS FROM 2 TO 4 INCHES PER HOUR MAY BE POSSIBLE WITH THE STRONGEST ACTIVITY AND EVEN LOCALLY HIGHER AMOUNTS ARE POSSIBLE...WITH URBAN AND SMALL STREAM TYPE FLOODING POSSIBLE AS WELL. THE 12Z GUIDANCE SUGGESTS THAT THE MAIN WAVE ENERGY AND THE DEEPER TROPICAL MOISTURE WILL BEGIN TO EXIT THE REGION LATER ON THURSDAY...BUT RESIDUAL TROPICAL MOISTURE BEHIND THE WAVE SHOULD RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION ON THURSDAY WITH MORE NORMAL DIURNALLY DRIVEN SHOWERS FRIDAY INTO THE WEEKEND. && .MARINE... A WIND SURGE WITH THE AFOREMENTIONED TROPICAL WAVE COULD RESULT IN WINDS TO NEAR 23 KNOTS...WITH THE GUIDANCE SUGGESTING THE SURGE REACHING THE LOCAL ATLANTIC AND CARIBBEAN WATERS AROUND 06Z ON THURSDAY. FOR THE MARINE ZONES AFFECTED...A PRECAUTIONARY STATEMENT IS IN AFFECT WITH A SMALL CRAFT ADVISORY LIKELY REQUIRED FOR EARLY THURSDAY. PLEASE CONSULT THE COASTAL WATERS FORECAST FOR MORE DETAILS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 90 / 70 70 10 10 STT 80 89 80 90 / 70 70 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 60/57
Hazardous weather outlook, Jun 15, 4:37 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 537 AM AST WED JUN 15 2011 AMZ710>745-PRZ001>013-160945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 537 AM AST WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL CARIBBEAN WATERS TONIGHT INCREASING THE SHOWER AND THUNDERSTORMS ACTIVITY...MAINLY ACROSS THE EASTERN AND SOUTHEASTERN PORTIONS OF PUERTO RICO. SOME THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNSPOURS...LOCALIZED FLASH FLOODING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF WIND DAMAGE...FLOODING AND RAINFALL AMOUNTS GREATER THAN THREE INCHES WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-160945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 537 AM AST WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL CARIBBEAN WATERS TONIGHT INCREASING THE SHOWER AND THUNDERSTORMS ACTIVITY ACROSS THE LOCAL ISLANDS. SOME THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNSPOURS...LOCALIZED FLASH FLOODING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF WIND DAMAGE...FLOODING AND RAINFALL AMOUNTS GREATER THAN THREE INCHES WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 15, 8:40 PM CDT, 1 hour 33 minutes before
PRC015-057-095-109-151-160215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL
940 PM AST WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1015 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
ARROYO...PATILLAS...MAUNABO...GUAYAMA AND YABUCOA
INCLUDING THE FOLLOWING LOCATIONS
ARROYO...BUENA VISTA...CORAZON...EMAJAGUA...GUAYAMA...
MARTORELL...MAUNABO...OLIMPO...PALMAS...PATILLAS...PLAYITA AND
YABUCOA
AT 931 PM AST...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN MOVING ONSHORE THE SOUTHEAST COAST OF PUERTO RICO. WIND GUSTS
OF 35 TO 40 MPH ALONG WITH TORRENTIAL RAINFALL IS EXPECTED WITH THESE
STORMS.
SHOULD SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THESE SAME
AREAS TONIGHT...THERE WILL BE A FLOODING CONCERN...ESPECIALLY GIVEN
THE SATURATED SOILS. STAY TUNED TO THE LATEST STATEMENT OR WARNINGS
ISSUED BY THE NATIONAL WEATHER SERVICE.
GREGORIASpecial weather statement, Jun 15, 8:51 PM CDT, 1 hour 22 minutes before
PRC015-057-095-109-151-160215-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
940 PM AST MIERCOLES 15 DE JUNIO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 10:15 PM AST PARA LAS PERSONAS EN LOS SIGUIENTE MUNICIPIOS
EN PUERTO RICO
ARROYO...PATILLAS...MAUNABO...GUAYAMA Y YABUCOA
A LAS 9:31 PM AST...EL RADAR DOPPLER INDICO TRONADAS CON FUERTES
LLUVIAS MOVIENDOSE SOBRE TIEERA EN LA COSTA SURESTE DE PUERTO RICO.
RAFAGAS DE VIENTO DE 35 A 40 MPH ACOMPANADO POR LLUVIAS TORRENCIALES
SE ESPERA CON ESTAS TRONADAS.
SI AGUACEROS Y TRONADAS CONTINUAN MOVIENDOSE SOBRE ESTAS AREAS ESTA
NOCHE...PODRAN HABER PROBLEMAS DE INUNDACION...ESPECIALMENTE EN
AREAS CON SUELOS SATURADOS. MANTENGASE INFORMADO PARA LOS ULTIMOS
BOLETINES O AVISOS EMITIDOS POR EL SERVICIO NACIONAL DE METEOROLOGIA.
GREGORIA/KNThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:25 PM CDT | Special Marine Warning | JSJ | 65 min | |
| Jun 15, 8:18 PM CDT | Special Marine Warning | JSJ | 57 min | |
| Jun 15, 9:08 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 15, 10:01 PM CDT | Special Marine Warning | JSJ | 89 min | |
| Jun 16, 5:40 AM CDT | Special Marine Warning | JSJ | 50 min | |
| Jun 16, 7:32 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 16, 9:26 AM CDT | Special Marine Warning | JSJ | 34 min | |
| Jun 16, 10:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Jun 16, 10:05 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 16, 10:30 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jun 16, 10:53 AM CDT | Special Marine Warning | JSJ | 52 min | |
| Jun 16, 12:57 PM CDT | Areal Flood Advisory | JSJ | 99 min | |
| Jun 15, 9:51 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 16, 12:45 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.